I had anxiety when I was 14-15 related to I guess a phobia that something was wrong with my heart. I have had PVCs since then. I used to only get them about once every other week. So, it was easy to ignore. 9 months ago I started in a new line of work (teaching) and started having anxiety again and PVCs several times a day. I had a full-blown panic attack. I thought I was having a heart attack and would die any second. I did the ER thing. I've had several EKGs and one 48-hour holter monitor. All normal. Blood tests showed normal stuff too. They gave me lorazepam (Ativan) to use for oncoming panic attacks. It worked pretty well.
Now I'm still struggling with it so I went to an internist and explained it all. He put me on Fluoxetine (prozac). I've been on it for a week and have had numerous side effects. I've had to use some lorazepam a couple of times. Also, I get a PVC every day (randomly). They say prozac takes awhile to get used to and after like 4 weeks should be working well.
Has this helped anyone else? Did it get worse before it got better?
By the way, I do excercise 5 days a week fairly intensely (started last June). My resting HR is like 50 but normally my HR is high lately when I'm teaching because I'm worried something will happen and I can't just leave. (like 95-115bpm)
Lastly, my HR stays high after exercise for hours (90-110). Anyone experience this?
The meds can help, but you need to give them a chance.
From what you write, please don't take this the wrong way, but maybe try leaving ANY monitor devices you have that is not specificilly directed by your doctor for use somewhere away from you for a week. Sounds like you are reading into your body way to much, also when you exercise your hr will go up, this is normal and your body knows AND WILL go back to normal.
For what it's worth, I've been on 10mg for almost 2 weeks. I had a lot of side effects (jittery, racing mind, insomnia, dizzyness, nausea, loss of appetite, and now fatigue) BUT, they've been disappearing for the last several days and SO HAS MY ANXIETY. It's been quite a bit better. I sure hope it continues to be better like this. The PVCs are even happening less. I think I went two days without noticing one. Awesome. I'm cautiously optimistic.
I started on Prozac about 5 days ago and last night I started feeling pretty bad-I felt jittery and super anxious, nausea and just over all...scared. I'm a hypochondriac and I've been suffering from anxiety (now depression) for a couple of months and I switched to Prozac because several women in my family have taken it with great results.
After reading your symptoms, I feel much more at ease that this will pass. I too am taking only 10 mg, but I figure it's probably just starting to kick in.
Thanks for posting. I'm glad that I'm not alone in my struggle-not that I wish for anyone to feel this way. Still, it's a comfort that there are others out there experiencing this the same way.
You've posted on a very old thread, which tend to get passed up by most people. If you could please start your own new thread, that would be great, you'll get a lot more input. You can just copy/paste this post right into the body of the new thread. To start a new thread, click on the following link:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.